What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 19, 8:32 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 8:32 AM EST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
932 AM EDT Wed Jun 19 2024
.SYNOPSIS...
Hot and humid conditions with scattered afternoon and evening
thunderstorms are expected through the entire week. A break in
the heat may not come until the end of the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
930 AM Update:
A weak convectively induced wave triggered isolated
thunderstorms earlier this morning from the eastern Finger Lakes
to the Mohawk Valley which are just now starting to fizzle and
drift out of our area. Morning analysis suggests CAPE is already
building over 1000 J/Kg with around 2500 J/kg expected this
afternoon. We just need to erode the strong CIN in a couple
hours. Shear is weak as is the overall steering winds.
Convective mode today will therefore again be pulse type storms
with a locally heavy rainfall component. We'll be chasing the
updrafts all day to find the severe ones, if any. CAMS all have
their own flavor of expected position of thunderstorm activity
later today, but there seems to be a general agreement that best
area of organized convergence for broad scale lift will extend
across the lake plain counties and will have highest PoPs there.
As far as the heat goes...no surprises. Blow off cirrus from
upstream may help to trim numbers a couple degrees off
yesterday's highs, but brutal dewpoints in the low-mid 70s will
keep the heat index on target. Atmosphere mixed out from about
825 mb yesterday and see a similar potential today. This is a low-
mid 90s forecast which we previously had, so no changes aside
from cloud temperment and urban heat island effects.
345 AM Update:
Bermuda high pressure remains the dominant feature impacting the
weather in our region. Hot and humid conditions will continue
again today. There is a chance for a bit more cirrus spilling up
and over the ridge today and this may limit heating some, but
not enough to drop below heat advisory criteria in all urban
areas. Isolated showers and thunderstorms will be possible again
this afternoon, however, forecast soundings are showing a little
less instability than the past couple of days. Best chance for
showers and thunderstorms will be across the lake plain and
Finger Lakes Region (Mostly west of I81 corridor). Another warm
and muggy night is expected, with lows staying in the 70s for
much of the area.
Ridge starts to flatten out some on Thursday and some stronger
westerlies slide south out of Canada and into our region. Once
again, hot and humid conditions will prevail, however,
thunderstorms may be a little more intense and numerous than the
past several days. Strong low level lapse rates will exist with
max CAPE values likely nearing 2500 to 3000 J/kg. With the
stronger flow aloft moving in, 0-6 km bulk shear will increase
to around 20 to 25 knots, which should be enough to support some
organized convection. Locally damaging winds will be the main
threat. Also, PWATs will again be in the 99th percentile range
and short Corfidi vectors of less than 10 knots suggest heavy
down pours and back building thunderstorms will be possible,
with a threat for localized flash flooding
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
405 AM Update...
Scattered showers and thunderstorms carrying over into the
evening hours Thursday night will diminish in coverage with the
loss of daytime heating but may not completely come to an end
later at night as a weak cold front slowly sags southward across
the region. Lows overnight are expected to be in the upper 60s
to near 70 degrees.
The front is expected to stall out near or just south of the
Twin Tiers later Friday. This front combined with pieces of
energy riding along the northern periphery of the strong upper
ridge centered to our southwest is expected to lead to the
development of showers and thunderstorms, especially during the
peak heating hours. With ample instability with pockets of
surface-based CAPE greater than 1500-2000 J/kg and marginal
shear values, some storms can once again be locally strong to
severe with isolated damaging winds the main concern. However,
any slower-moving storms can produce heavy rainfall with PWAT
values anywhere from 1.5 to nearly 2.0 inches across the area.
Cloud cover and the convection across the area combined with the
placement of the stalling front will lead to a tricky temperature
forecast Friday. Highs are expected to range in the lower to
mid 80s across CNY, while the Twin Tiers and Northeast PA range
from the mid 80s to low 90s.
With the quasi-stationary front remaining in the area Saturday
and eventually lifting back north later Saturday and into
Saturday night, additional scattered showers and storms are
expected to pop up with the heating of the day. As the front
lifts north and winds begin to become more southwesterly, this
can send high temperatures west of I-81 into the mid and upper
80s, while areas to the east are slightly lower in the low an
mid 80s, but again this will be another difficult temperature
forecast day.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
405 AM Update...
The strong upper-level ridge is expected finally begin breaking
down Sunday as a shortwave trough and surface cold front
approach from the west bringing increasing chances for showers
and thunderstorms. There is some uncertainty with the timing of
the cold frontal passage Sunday and Sunday night and when the
chances of showers/storms would be greatest, but cooler air does
appear to filter into the area Monday in the wake of the
boundary. With the upper trough lagging behind over the area
Monday, there can be a lingering shower or storm, followed by
high pressure and drier air returning Tuesday.
After a warm, muggy Sunday with high temperatures expected to
be in the mid and upper 80s, it will feel more comfortable as
both day and nighttime temperatures and dew points come back
down to near or slightly above average Monday.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
High pressure and mostly VFR conditions through the TAF period.
Cluster of thunderstorms may impact RME this morning, but
confidence is low if storms will hold together, so did a Prob30
group instead of a Tempo. Isolated thunderstorms will also pop
up across the region again this afternoon. These storms could
bring brief IFR conditions to any terminal today, but confidence
is highest at RME, SYR, andd ITH.
Outlook...
Thursday through Sunday...Spotty restrictions possible in
showers and thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Thursday for PAZ038>040-043-044-
047-048-072.
NY...Heat Advisory until 8 PM EDT Thursday for NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
Air Quality Alert until 11 PM EDT this evening for NYZ062.
&&
SYNOPSIS...JAB/MPK
NEAR TERM...JAB/MPK
SHORT TERM...DK
LONG TERM...DK
AVIATION...MPKHazardous weather outlook, Jun 19, 2:22 AM EST, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
322 AM EDT Wed Jun 19 2024
NYZ009-015>018-022>025-036-037-044>046-055-056-200730-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-
322 AM EDT Wed Jun 19 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
PAZ038-039-043-044-047-200730-
Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne-
322 AM EDT Wed Jun 19 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ057-062-PAZ040-048-072-200730-
Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne-
322 AM EDT Wed Jun 19 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 19, 11:23 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1223 PM EDT Wed Jun 19 2024
NYZ036-037-191700-
Southern Oneida NY-Madison NY-
1223 PM EDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ONEIDA AND CENTRAL
MADISON COUNTIES THROUGH 100 PM EDT...
At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, or near Hamilton, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hamilton, Stockbridge, Augusta, Waterville, Oriskany Falls,
Munnsville, Madison, Pecksport, Solsville, and Vernon Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 7557 4292 7565 4306 7552 4292 7535
TIME...MOT...LOC 1623Z 231DEG 7KT 4291 7556
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ES/JBSpecial weather statement, Jun 19, 11:34 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1234 PM EDT Wed Jun 19 2024
NYZ036-037-191700-
Southern Oneida NY-Madison NY-
1234 PM EDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ONEIDA AND NORTH
CENTRAL MADISON COUNTIES THROUGH 100 PM EDT...
At 1233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oneida, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rome, Oneida, Lenox, Verona, Canastota, Sherrill, Vernon, Oneida
Castle, Wampsville, and New London.
This includes the following highway exits...
Interstate 90 between 33 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4306 7543 4302 7578 4315 7583 4317 7577
4316 7575 4318 7574 4327 7552
TIME...MOT...LOC 1633Z 256DEG 17KT 4310 7567
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ESSpecial weather statement, Jun 19, 11:49 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1249 PM EDT Wed Jun 19 2024
NYZ036-037-191715-
Southern Oneida NY-Madison NY-
1249 PM EDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ONEIDA AND EAST
CENTRAL MADISON COUNTIES THROUGH 115 PM EDT...
At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Augusta, or 10 miles southwest of New Hartford, moving northeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kirkland, Westmoreland, Paris, New York Mills, Augusta, Clinton, New
Hartford, Waterville, Oriskany Falls, and Clayville.
This includes the following highway exits...
Interstate 90 near 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4307 7521 4305 7522 4299 7521 4285 7537
4293 7557 4317 7544
TIME...MOT...LOC 1648Z 210DEG 18KT 4299 7545
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ES